MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y822G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were the needles that broke from the same product code / lot / batch? did the needles break and fall into patient? if yes, were they retrieved? and how? was the procedure completed successfully? and how? any patient consequences / ae outcome as a result of the event reported? any samples available to be returned for evaluation? if yes, please provide the contact name and mailing address for the return shipper kit to be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure and suture was used.During the procedure, the needle broke while suturing the patient.It is unknown how the procedure was completed.There were no adverse consequences reported for the patient.

Brand Name
MONOCRYL SUTURE 18"(45CM) 5-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7515058
Report Number2210968-2018-72795
Device Sequence Number11186535
Product Code GAN
UDI-Device Identifier10705031059634
UDI-Public10705031059634
Combination Product (Y/N)N
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberY822G
Device Lot NumberLL6677
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1